Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 23, 2013, 1:11 AM MST for Lincoln County, Park County, Sweetwater County, Wyoming. It took effect at Dec 23, 2013, 5:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 1:11 AM MST (08:11 UTC)
- In effect from
- Dec 23, 2013, 5:00 PM MST
- Expired
- Dec 24, 2013, 9:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 104 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS75 KRIW 230811 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 111 AM MST MON DEC 23 2013 ...STRONG WINDS POSSIBLE FOR THE CODY FOOTHILLS TONIGHT... .SURFACING STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT MAY RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT. WYZ002-230915- /O.CAN.KRIW.HW.A.0008.131224T0000Z-131224T0900Z/ ABSAROKA MOUNTAINS- 111 AM MST MON DEC 23 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH HAS BEEN CONVERTED TO A WINTER WEATHER ADVISORY FOR STRONG WIND...SNOW...AND BLOWING SNOW. PLEASE SEE WINTER WEATHER PRODUCT FOR DETAILS. $$ WYZ003-232300- /O.UPG.KRIW.HW.A.0008.131224T0000Z-131224T0900Z/ /O.NEW.KRIW.HW.W.0014.131224T0000Z-131224T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 111 AM MST MON DEC 23 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON. THESE STRONGER WINDS SHOULD CONTINUE INTO THE EARLY MORNING HOURS ON TUESDAY. * WINDS...WEST WINDS ARE EXPECTED INCREASE TO SPEEDS OF 40 TO 50 MPH WITH SOME GUSTS OF 60 MPH ARE EXPECTED TO DEVELOP ALONG THE CODY FOOTHILLS TONIGHT. THE STRONGEST WINDS COULD GUST AS HIGH AS 70 TO 80 MPH ALONG THE CLARKS FORK CANYON JUST WEST OF THE COMMUNITY OF CLARK. * IMPACTS...TRAVEL ALONG HIGHWAY 120 BETWEEN MILE MARKERS 120 AND 122...ALONG HIGHWAY 120 NEAR THE PUBLIC LANDFILL JUST SOUTH OF CLARK AND THE CHIEF JOSEPH HIGHWAY...ESPECIALLY IN THE VICINITY OF DEAD INDIAN PASS...COULD BE IMPACTED BY DANGEROUS CROSS WINDS AS WELL AS SOME BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
5 follow-up statements
864 WWUS75 KRIW 232239 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MST MON DEC 23 2013 ...STRONG WINDS FOR THE CODY FOOTHILLS TONIGHT... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT. WYZ003-241000- /O.CON.KRIW.HW.W.0014.131224T0000Z-131224T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 339 PM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * TIMING...STRONG WEST WINDS WILL CONTINUE TO DEVELOP THIS EVENING...ESPECIALLY ALONG HIGHWAY 120 BETWEEN CODY AND CLARK. THE STRONG WINDS ARE EXPECTED TO WEAKEN...BUT REMAIN WINDY AFTER 3 AM...IN WAKE OF A PACIFIC COLD FRONT. * WINDS...WEST WINDS 30 TO 50 MPH...WITH A FEW GUSTS TO AROUND 70 MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS BETWEEN 20 AND 35 MPH...WITH A FEW GUSTS AROUND 50 MPH ARE EXPECTED TO DEVELOP THIS EVENING. * IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN CLARK AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
065 WWUS75 KRIW 240332 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 832 PM MST MON DEC 23 2013 ...STRONG WINDS FOR THE CODY FOOTHILLS TONIGHT... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT. WYZ003-241000- /O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 832 PM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. * WINDS...WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS TO AROUND 60 MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN CLARK AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
340 WWUS75 KRIW 240455 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 955 PM MST MON DEC 23 2013 ...STRONG WINDS FOR THE CODY FOOTHILLS AND ACROSS SOUTHERN WYOMING THROUGH EARLY TUESDAY MORNING... .STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT. WYZ027>030-241600- /O.EXB.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 955 PM MST MON DEC 23 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. * WINDS...WEST WINDS 30 TO 45 MPH...WITH A FEW GUSTS TO AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG INTERSTATE 80 TONIGHT AND ESPECIALLY ALONG NORTH SOUTH ORIENTED HIGHWAYS IN SOUTHERN WYOMING...AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-241000- /O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 955 PM MST MON DEC 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. * WINDS...WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS TO AROUND 60 MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN CLARK AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
086 WWUS75 KRIW 240940 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MST TUE DEC 24 2013 ...STRONG WINDS ACROSS SOUTHERN WYOMING THROUGH 9 AM... .WEST WINDS AROUND 40 MPH WITH GUSTS APPROACHING 60 MPH OCCURRED ACROSS PORTIONS OF THE INTERSTATE 80 CORRIDOR LAST NIGHT...A FEW GUSTS OVER 55 MPH COULD STILL OCCUR AS A COLD FRONT DIPS SOUTH OUT OF MONTANA THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN BEHIND THE FRONT LATER THIS MORNING. WYZ003-241045- /O.EXP.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 240 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. $$ WYZ027>030-241600- /O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 240 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WINDS...WEST WINDS 20 TO 35 MPH...WITH A FEW GUSTS OVER 55 MPH STILL POSSIBLE IN FAVORED AREAS. * IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG INTERSTATE 80 AND ALONG NORTH SOUTH ORIENTED HIGHWAYS IN SOUTHERN WYOMING...AND DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
053 WWUS75 KRIW 241554 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 854 AM MST TUE DEC 24 2013 ...WINDS DIMINISHING IN SWEETWATER COUNTY... WYZ027>030-241700- /O.EXP.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 854 AM MST TUE DEC 24 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. WIND ACROSS THE WARNED AREA HAS WEAKENED THROUGH THE MORNING...ALLOWING THE HIGH WIND WARNING TO EXPIRE. PERIODS OF GUSTY WIND WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AND EVENING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES THROUGH THE REMAINING LATE MORNING HOURS. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 10:44 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 22, 10:44 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1044 PM MST SUN DEC 22 2013 .SHORT TERM...TONIGHT THROUGH MONDAY NORTHWEST FLOW ALOFT WILL CONTINUE TONIGHT AND MONDAY WITH A WEAK CANADIAN COLD FRONT ACROSS THE NORTH AND EAST THIS EVENING. THE FRONT IS EXPECTED TO WEAKEN AND WASH OUT AS LOW LEVEL WEST FLOW DEVELOPS. LIGHT SNOW WILL CONTINUE OVER THE WESTERN AND NORTHERN MOUNTAINS WITH AREAS OF LIGHT SNOW OR FLURRIES OVER THE BIG HORN BASIN...EASTERN JOHNSON COUNTY AND NATRONA COUNTY. AS WEST WINDS DEVELOP ON MONDAY...SOME DOWNSLOPE WARMING WILL OCCUR ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS. THIS WILL MAKE MAX TEMPERATURES FOR MONDAY RATHER DIFFICULT WITH THE LOWER PARTS OF THE BASINS REMAINING TRAPPED WHILE OTHER AREAS MIX OUT AND WARM UP. SOME AREAS WILL WARM INTO THE UPPER 30S WITH LOCAL LOWER 40S POSSIBLE IN THE CODY FOOTHILLS. SNOWFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WESTERN MOUNTAINS WITH 1 TO 2 INCHES IN THE LOWER ELEVATIONS. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY THE PROMINENT TROUGH NOW LOCATED OFF THE PACIFIC COAST BETWEEN 140W AND 150W WILL BE TRACKING SOUTHEAST TOWARD THE NORTHERN ROCKIES MONDAY NIGHT THAT WILL FOLLOW A FLATTENING RIDGE. AHEAD OF THIS WEATHER FEATURE...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ALONG WITH INCREASING BOUNDARY LEVEL WINDS OF 40 TO 50 MPH WINDS MONDAY NIGHT. FIVE 700MB HEIGHT LINES SPACED OUT OVER WY EVERY 3 DECAMETERS ARE PROGGED FOR MONDAY NIGHT. A SURFACE PRESSURE GRADIENT OF 14MB BETWEEN GCC AND RKS IS PROGGED FOR THIS TIME FRAME AS WELL. IN ADDITION TO THE STRONG GRADIENT WINDS WHICH WILL AFFECT THE SOUTHERN WIND CORRIDOR FROM RKS TO CPR MONDAY NIGHT AND TUESDAY AS WELL AS THE EAST SLOPE OF THE DIVIDE...THERE ARE SIGNS THAT A MOUNTAIN WAVE MAY BE SETTING UP FOR THE CODY FOOTHILLS MONDAY NIGHT. THE FROUDE NUMBER FOR THAT AREA IS CLOSE TO A ONE. THE WINDS ACTUALLY DECREASE IN SPEED SOMEWHAT WITH INCREASING ELEVATION AT THE LOWEST ELEVATIONS IN THE CODY FOOTHILLS ALONG WITH STRONGER WINDS EXITING THE ABSAROKAS THEN ENTERING THE ABSAROKAS. FOR WHAT ITS WORTH...THE POTENTIAL FOR GAP FLOW IS MARGINAL WITH A 13C H7 TEMP SPREAD FROM YNP TO CLARK. HOISTED A HIGH WIND WATCH VALID FROM 5 PM MONDAY AFTERNOON THROUGH 2 AM TUESDAY MORNING FOR THE CODY FOOTHILLS AND ALSO THE ABSAROKAS TO ALSO ACCOUNT FOR THE STRONG WINDS EXPECTED AT THE ELEVATIONS OF NEARBY DEAD INDIAN PASS ALONG THE CHIEF JOSEPH HIGHWAY. IN THE MEANTIME...SNOW WILL FALL IN FAR WESTERN WYOMING MONDAY NIGHT AND TUESDAY AS THIS TROUGH SWINGS THROUGH. 4 TO 8 INCHES OF SNOWFALL IS EXPECTED IN THE WESTERN MTNS ALONG WITH 1 TO 3 INCHES IN THE WESTERN VALLEYS...NOT QUITE ADVISORY CRITERIA. ISENTROPIC LIFT AND UPSLOPE FLOW WILL ENHANCE SNOWFALL IN THE WEST MONDAY NIGHT ALONG WITH ONE LAST SNOW BURST TUESDAY MORNING WHEN LIFTED INDICES BRIEFLY GO NEGATIVE WITH THE ASSOCIATED COLD FRONT. 3 TO 5 INCHES IS EXPECTED IN THE BIG HORN MOUNTAINS. BRIEF SNOWFALL WITH RELATIVELY LIGHT ACCUMULATIONS ARE EXPECTED TO SPREAD TO AREAS EAST OF THE DIVIDE AT THE LOWER ELEVATIONS AS WELL AS THE OWL CREEK MTNS AND CASPER MTN MONDAY NIGHT AND TUESDAY. TEMPERATURES WILL A STRUGGLE TO RISE ABOVE THE 20S ANYWHERE IN THE CWA CHRISTMAS DAY IN THE COOLER AIR BEHIND THIS EXITING TROUGH. THEN FOR MOST OF THE REST OF THE WEEK EXPECT A NEGLIGIBLE WARM UP IN THE BASINS WITH TEMPS IN THE 30S EXCEPT 20S WEST. HIGHS IN THE 40S CAN BE EXPECTED IN AREAS THAT MIX OUT SUCH AS THE SOUTHERN WIND CORRIDOR TOWARD THE END OF THE WEEK AS A LEE SIDE TROUGH SETS UP AND SOUTHWEST WINDS INCREASE. THEN TEMPS WILL COOL OFF AGAIN NEXT WEEKEND WHEN A PACIFIC COLD FRONT SWINGS ACROSS THE AREA SATURDAY NIGHT WITH THE MEDIUM RANGE MODELS INDICATING AN ARCTIC FRONT GLANCING US TO THE NORTHEAST SUNDAY. INDICATED LIGHT SNOWFALL WITH THE ASSOCIATED TROUGH EAST AND WEST OF THE DIVIDE FOR SATURDAY NIGHT. && .AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A MOIST NORTHWEST FLOW...AHEAD OF A QUICK MOVING STORM SYSTEM MONDAY NIGHT...WILL RESULT IN THE CONTINUATION OF OCCASIONAL LIGHT SNOW/FLURRIES AND LOW CEILINGS THRU 21Z MONDAY ACROSS THE FAR WEST...WITH LESS IMPACT ACROSS THE UPPER GREEN BASIN AND SWEETWATER COUNTY. BETWEEN 21Z MONDAY AND 03Z TUESDAY...CONDITIONS ARE EXPECTED TO DETERIORATE...ESPECIALLY ACROSS NORTHWEST WYOMING...INCLUDING AT THE KJAC TERMINAL WITH INCREASING WINDS...MOUNTAIN TOP TURBULENCE...AND HEAVIER SNOWFALL. SOME SNOW SHOWER ACTIVITY AND MVFR/BRIEF IFR CONDITIONS WILL BE POSSIBLE FARTHER SOUTHEAST AFFECTING KBPI...KPNA AND KRKS TERMINALS...BUT PROLONGED PERIODS OF MVFR/IFR CONDITIONS ARE NOT EXPECTED. FAR WESTERN MOUNTAINS WILL BE OBSCURED MUCH IF NOT ALL OF THE TIME...WITH THE WIND RIVER MOUNTAINS OBSCURED AT TIMES. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES NORTHWEST FLOW BANDS OF SNOW ACROSS THE LOWER ELEVATIONS CONTINUES TO SHRINK IN COVERAGE AND THIS TREND WILL CONTINUE OVER THE NEXT COUPLE OF HOURS. AFTER 09Z...LIGHT SNOW/FLURRIES AND ASSOCIATED MVFR/IFR CEILINGS SHOULD BE CONFINED TO THE MOUNTAINS. AREAS OF LIGHT SNOW/FLURRIES WILL REMAIN POSSIBLE IN THE MOUNTAINS MONDAY. HOWEVER THE MAIN ISSUE MONDAY WILL BE INCREASING WINDS ON THE LEE SIDE OF THE MOUNTAIN RANGES...AND THE WIND CORRIDORS. TRAPPED BASINS...AWAY FROM THE FOOTHILLS WILL KEEP MAINLY LIGHT WINDS MONDAY. LIGHT WINDS...HIGH BOUNDARY LAYER MOISTURE COULD RESULT IN SOME PATCHY FOG THROUGH ABOUT 16Z IN THE CENTRAL BASINS. MOUNTAINS WILL BE OBSCURED FOR MUCH OF THE REMAINDER OF TONIGHT...BUT IMPROVE BY SUNRISE WITH ONLY MOUNTAIN OBSCURATIONS AT TIMES. TONIGHT...A QUICK MOVING STORM SYSTEM WILL RESULT IN A BETTER CHANCE OF SNOW SHOWERS OVER THE MOUNTAINS WITH POSSIBLY SOME ACTIVITY SPILLING INTO THE LOWER ELEVATIONS...WITH FREQUENT MOUNTAINS OBSCURATIONS. HOWEVER THE MAIN CONCERN EAST OF THE DIVIDE WILL BE STRONG WINDS AND MOUNTAIN AND ADJACENT FOOTHILL TURBULENCE MONDAY NIGHT WITH THIS STORM SYSTEM. SOME OF THE STRONG WINDS COULD MIX INTO THE CODY FOOTHILLS MONDAY NIGHT. TAF SITES ARE EXPECTED TO HAVE MAINLY VFR CONDITIONS THROUGHOUT THE PERIOD. && .FIRE WEATHER... COLD WINTER WEATHER WILL CONTINUE WITH WIDESPREAD SNOW COVER...MOUNTAIN SNOWS WINDY AREAS IN AND NEAR THE MOUNTAINS TONIGHT AND MONDAY. RELATIVE HUMIDITY WILL BE HIGH WITH LOW MIXING HEIGHTS AND POOR SMOKE DISPERSAL. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WYZ002-003. && SHORT TERM...C.BAKER LONG TERM...LIPSON AVIATION...WM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Dec 22, 2:06 PM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MST SUN DEC 22 2013 WYZ001>020-022>030-231200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 206 PM MST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW CONTINUES ACROSS THE WESTERN MOUNTAINS WITH DIFFICULT TRAVEL AT TIMES OVER MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE IN THE WESTERN MOUNTAINS. STRONG WINDS POSSIBLE ALONG THE EASTERN FOOTHILLS AND ALONG THE SOUTHERN WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. MONDAY NIGHT...WEST SOUTHWEST WINDS COULD BECOME ESPECIALLY STRONG ACROSS PORTIONS OF THE CODY FOOTHILLS AND ADJACENT ABSAROKA MOUNTAINS. PLEASE SEE THE LATEST HIGH WIND WATCH ISSUANCE FOR FURTHER DETAILS. TUESDAY...STRONG WINDS POSSIBLE FROM ROCK SPRINGS TO CASPER AND OVER THE HIGHER ELEVATIONS. A BURST OF SNOW POSSIBLE EARLY IN THE DAY ACROSS THE NORTH AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:39 AM MST | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 30 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.